Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2012, 9:32 PM CDT for Haskell County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 9:32 PM CDT (02:32 UTC)
- Expired
- May 3, 2012, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS54 KSJT 040232
SVRSJT
TXC207-040300-
/O.NEW.KSJT.SV.W.0050.120504T0232Z-120504T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 926 PM CDT...A SEVERE THUNDERSTORM WAS OVER NORTHEASTERN HASKELL
COUNTY...OR 15 MILES NORTHEAST OF HASKELL...MOVING NORTHEAST AT
20 MPH. THE PUBLIC HAS REPORTED QUARTER TO GOLFBALL SIZE HAIL NEAR
WEINERT.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN HASKELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3325 9947 3326 9960 3334 9964 3341 9950
3341 9947 3340 9947
TIME...MOT...LOC 0228Z 247DEG 16KT 3332 9955
$$
HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:40 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 3, 6:40 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT THU MAY 3 2012 .DISCUSSION... LOOK FOR MVFR CEILINGS TO RETURN TO WEST CENTRAL TEXAS TONIGHT. PLEASE SEE THE BELOW AVIATION FOR DETAILS. && .AVIATION... MODELS CONTINUE TO BRING STRATUS BACK TO WEST CENTRAL TEXAS OVERNIGHT. TIMING OF MVFR CEILING RETURN WILL BE SIMILAR TO YESTERDAY. MODELS DO INDICATE STRATUS MAY NOT ADVANCE AS FAR AS THE BIG COUNTRY. THUS...EXPECT VFR CONDITIONS AT ABILENE FOR THE NEXT 24 HOURS. SURFACE WINDS WILL ALSO BE A REPEAT OF THE LAST 24 HOURS. A LOW-LEVEL JET WILL LIKELY DEVELOP AGAIN OVERNIGHT. THUS...LOW-LEVEL WIND SHEAR MAY BE A CONCERN FOR THE SOUTHERN TERMINALS. HUBER && .PREV DISCUSSION... /ISSUED 358 PM CDT THU MAY 3 2012/ SHORT TERM... DRYLINE HAS MADE STEADY PROGRESS INTO OUR EXTREME WESTERN COUNTIES THIS AFTERNOON. EXPECT THE DRYLINE TO MAKE A BIT MORE PROGRESS EAST LATE THIS AFTERNOON...TO JUST WEST OF OZONA...TO MERTZON TO NEAR SWEETWATER...BEFORE BEGINNING TO SLOWLY RETREAT WEST. AFTER TAKING A LOOK AT THE LATEST SPC MESOANALYSIS...SBCAPE VALUES OF 3000-4500 ARE IN PLACE AHEAD OF THE DRYLINE OVER PARTS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...WITH 0-6 KM BULK SHEAR VALUES AROUND 30 KNOTS. IN ADDITION...WATER VAPOR IMAGERY SHOWS A FAIRLY POTENT SHORTWAVE TROUGH OVER THE NORTHERN STATE OF CHIHUAHUA ABOUT TO MOVE INTO FAR WESTERN TEXAS AND EVENTUALLY SOUTHEAST NEW MEXICO. ALTHOUGH THE BEST LIFT WITH THIS SHORTWAVE WILL LIKELY REMAIN JUST WEST OF OUR AREA...ENOUGH LIFT FROM THIS FEATURE WILL LIKELY AID IN THE DEVELOPMENT OF AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE DRYLINE THIS EVENING. MODELS ARE NOT VERY OPTIMISTIC IN BREAKING OUT PRECIPITATION ALONG THE DRYLINE LATER THIS AFTERNOON AND EVENING...BUT GIVEN THE AFOREMENTIONED FACTORS AND A FAIRLY WEAK CAP...BELIEVE ISOLATED CONVECTION WILL BE POSSIBLE. KEPT THE BEST CHANCE OVER THE SOUTHWEST COUNTIES...CLOSER TO THE DRYLINE AND TRACK OF THE SHORTWAVE TROUGH...TAPERING OFF TO THE EAST. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. MOST OF THE CONVECTION WILL LIKELY DISSIPATE BY 06Z. ON FRIDAY...ANOTHER UNSEASONABLY HOT DAY IS FORECAST WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S. THE DRYLINE IS ONCE AGAIN EXPECTED TO MOVE INTO OUR WESTERN COUNTIES BY LATE AFTERNOON. A FAIRLY UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE BOUNDARY...WITH SHOWER AND THUNDERSTORM DEVELOPMENT POSSIBLE. AT THIS TIME...THE MAJORITY OF THE CONVECTION LOOKS TO DEVELOP AROUND 23Z AND BEYOND...SO HAVE LEFT PRECIPITATION CHANCES AT SLIGHT CHANCE FOR TOMORROW AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE. LONG TERM... AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE LONG TERM PERIOD. WE WILL SEE POSSIBLE DRYLINE STORMS FRIDAY EVENING WITH A SLIGHTLY BETTER CHANCE OF STORMS SATURDAY EVENING AS A STRONGER SHORT WAVE MOVES ACROSS THE AREA. KEPT POPS IN THE SLIGHT CHANCE RANGE FRIDAY EVENING AND INCREASED POPS TO 30 PERCENT SATURDAY EVENING. ANY STORMS THAT MANAGE TO DEVELOP EITHER DAY WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOOKS LIKE A BREAK IN CONVECTION FOR SUNDAY BUT THEN THE FOCUS WILL BE ON THE COLD FRONT THAT IS PROGGED TO MOVE ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. THE FRONT IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE 1-10 CORRIDOR THROUGH MID WEEK. MEDIUM RANGE MODELS CONTINUE TO SHOW A SOUTHERN STREAM UPPER LOW APPROACHING FROM THE BAHA REGION WEDNESDAY INTO THE THURSDAY TIME FRAME. THE COMBINATION OF THE FRONTAL POSITION AND SUPPORT FROM THE UPPER LOW WILL BRING POSSIBLE RAINFALL TO THE AREA AND COOLER TEMPERATURES MONDAY THROUGH THE MIDDLE OF NEXT WEEK. QUITE A BIT UNCERTAINTY EXISTS WITH THIS SCENARIO SO KEPT POPS LOW THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 95 72 97 68 / 20 20 20 20 20 SAN ANGELO 69 97 70 97 69 / 30 20 20 20 30 JUNCTION 68 93 71 95 70 / 20 10 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 3, 2:45 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT THU MAY 3 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A STERLING CITY...TO SWEETWATER...TO COLEMAN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL WEST CENTRAL TEXAS...FRIDAY AND SATURDAY. THE MAIN HAZARDS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY INTO SATURDAY. DANIELS
In the hours before
Local storm report, May 3, 8:33 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 6 NE RULE 33.23N 99.81W
05/03/2012 E1.75 INCH HASKELL TX PUBLIC
PENNY TO GOLF BALL SIZE HAIL ALONG FARM TO MARKET 2407
NORTH OF COUNTY ROAD 129
&&
EVENT NUMBER SJT1200108
JOHNSONLocal storm report, May 3, 9:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
902 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 SSW WEINERT 33.29N 99.68W
05/03/2012 E1.75 INCH HASKELL TX PUBLIC
GOLF BALL SIZE HAIL ALONG HIGHWAY 277 NEAR THE
INTERSECTION WITH STATE LOOP 203
&&
EVENT NUMBER SJT1200109
JOHNSONLocal storm report, May 3, 9:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL WEINERT 33.32N 99.67W
05/03/2012 E0.88 INCH HASKELL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1200110
JOHNSONLocal storm report, May 3, 9:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
914 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 S WEINERT 33.31N 99.67W
05/03/2012 E1.00 INCH HASKELL TX FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL 1 MILE SOUTH OF WEINERT ON
US 277
&&
EVENT NUMBER SJT1200111
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| May 3, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 18 min |
| May 4, 4:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 4, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| May 4, 4:54 PM CDT | Special Weather Statement | SJT | Taylor | 66 min |
| May 4, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 63 min |
| May 4, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| May 4, 6:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 4, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 4, 6:17 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 41 min |
| May 4, 6:57 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.